Nebraska, 2008

Hail and Damaging Winds in Nebraska, May 25, 2008

May 25, 2008 · NWS OAX · 21 events in 9 counties and zones

A thunderstorm complex developed along a dry line/weak cool front just southwest of the region during the late afternoon hours of May 25th. The storms spread quickly northeast along the boundary through mid evening, causing areas of wind damage from southwest of Lincoln through the south part of Omaha and then into southwest Iowa.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

A thunderstorm complex developed along a dry line/weak cool front just southwest of the region during the late afternoon hours of May 25th. The storms spread quickly northeast along the boundary through mid evening, causing areas of wind damage from southwest of Lincoln through the south part of Omaha and then into southwest Iowa.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 25, 2:24 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, May 25, 2:24 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 PM CDT SUN MAY 25 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY. MAIN CONCERNS WILL BE AREAL
PLACEMENT OF CONVECTIVE CELLS THIS EVENING AND DEGREE OF SEVERE
WEATHER...THEN POTENTIAL FOR HEAVY RAIN OVERNIGHT.

SURFACE ANALYSIS AT 20Z INDICATED THE COLD FRONT/DRY LINE HAD PUSHED
WELL INTO OUR FORECAST AREA...PAST KOLU AND KLCG AND EVEN PAST
KJYR JUST TO OUR WEST...APROACHING KFET. THIS SHOULD REALLY DEFINE
THE WESTERN EXTENT OF ANY PRECIP THIS EVENING WITH DEVELOPMENT
EXPECTED FROM SOUTHEAST NEBRASKA THROUGH WEST CENTRAL IOWA. WITHIN
THIS AREA...ITS EXTREMELY UNSTABLE WITH LIFTED INDICES AROUND
-10 WITH SURFACE DEWPOINTS STILL IN THE MID 60S TO LOWER 70S. HOWEVER...
THE BEST BULK SHEAR REMAINED WEST OF THE FRONT WITH LOW LEVEL
SHEAR ONLY 15 TO 20 KTS WELL EAST. THUS...THERE SEEMS TO BE A
DISCONTINUITY BETWEEN THE TWO. A TORNADO WATCH HAS BEEN ALREADY
BEEN ISSUED FOR THE SOUTHERN PORTION OF THE CWFA...AND ANOTHER
WATCH MAY BE ISSUED FOR WESTERN IOWA COUNTIES LATER ON IF NECESSARY...
ALTHOUGH THE STORMS ARE NOW FIRING ACROSS KDMXS AREA JUST EAST
OF OUR EASTERN BORDER.

OVERNIGHT...THE FRONT ACROSS NORTH CENTRAL/NORTHEAST KANSAS
DOESNT MOVE MUCH WITH EXPECTED CONVECTIVE DEVELOPMENT MOVING
ALONG THE FRONT AND POSSIBLY INTO OUR AREA...ESPECIALLY WITH LOW
LEVEL JET IMPINGING ON FRONT/OVERRUNNING IT ALLOWING THUNDERSTORMS
TO DEVELOP AS FAR NORTH AS THE I80 CORRIDOR. THERE IS SOME MODEL
DISAGREEMENT REGARDING PLACEMENT OF HEAVIEST AXIS OF QPF...WITH
NAM/ECMWF CLUSTERING IN OUR CWFA...WHILE GFS FOCUSED ABOUT 100
MILES FURTHER SOUTH IN KTOP/KEAX AREAS. THINK NAM/ECMWF MAY BE
CLOSER TO REALITY...THUS WILL HOLD ONTO THE FLASH FLOOD WATCH THAT
WAS PREVIOUSLY ISSUED. THE PLATTE RIVER IS ALSO RUNNING NEARLY
BANKFULL DOWNSTREAM FROM NORTH BEND...AND LOW FLASH FLOOD GUIDANCE
VALUES ARE MITIGATING FACTORS.

BEYOND TONIGHT...FEEL THAT THERE COULD BE SOME LINGERING THUNDERSTORMS
SOUTHERN CWFA IN THE MORNING BUT THEN MORE RAIN MAINLY SOUTHERN
AREAS MONDAY NIGHT AS OVERRUNNING AGAIN IMPACTS THE AREA WITH SURFACE
FRONT STALLED JUST TO OUR SOUTH. AGAIN...THERE IS SOME POTENTIAL
FOR HEAVY RAIN FOR THE SAME SOUTHERN PARTS OF THE CWFA THAT ARE
WATER LOGGED. WILL HAVE TO LOOK HARD AT PARAMETERS LATER ON TO SEE
IF FLASH FLOOD WATCH MAY NEED TO TO BE EXTENDED OR REISSUED FOR A
CLUSTER OF COUNTIES NEAR THE KANSAS BORDER REGION.

BY TUESDAY...BEST INSTABILITY IS PUSHED WELL SOUTH OF THE REGION...
ALTHOUGH THERE IS A PIECE OF THE UPPER LOW THAT WILL SWING
THROUGH THE REGION. THIS SHOULD ALLOW SCATTERED SHOWERS TO DEVELOP
THROUGH THE DAY...ALONG WITH COOL TEMPS IN THE 60S AS
NORTH/NORTHEAST SURFACE FLOW PREVAILS.

.LONG TERM...WEDNESDAY THROUGH SUNDAY. BEGINNING OF THE PERIOD
WILL START OUT ON THE COOL SIDE AS A WEAK RIDGE REMAIN IN PLACE
ALOFT WITH HIGH PRESSURE AND A NORTHEASTERLY FLOW PREVAILING. THIS
COOL HIGH PRESSURE SHIFTS EAST BY THURSDAY ALLOWING A RETURN FLOW
TO DEVELOP AND WARMER TEMPS TO EASE BACK INTO THE REGION. MODELS
ARE SUGGESTING THE POTENTIAL FOR AN MCS TO DEVELOP THURSDAY NIGHT
AS LOW LEVEL JET INTENSIFIES. THIS ISNT GOOD NEWS FOR THOSE THAT
HAVE EXPERIENCED MINOR FLOODING/ELEVATED STREAMFLOWS OVER THE LAST
COUPLE OF DAYS...BUT AT LEAST THERE SHOULD BE A COUPLE DRY DAYS
BEFORE THIS NEXT ONE MOVES IN. THIS WILL BE FOLLOWED BY A COLD
FRONTAL PASSAGE THAT IS FORECAST TO MOVE THROUGH THE REGION FRIDAY
THAT WILL PROVIDE A CONTINUED CHANCE FOR STORMS. THE FRONT SEEMS
TO PUSH JUST SOUTH OF THE REGION BY SATURDAY MORNING. GENERALLY
PREFERRED THE DRIER ECMWF HERE AS THE GFS WAS INDICATING ANOTHER
WAVE MOVE OUT OF THE NORTHERN PLAINS CLIPPING US FRIDAY NIGHT
THROUGH EARLY SATURDAY. WEAK ZONAL FLOW ALOFT IS PLACE ONCE AGAIN
BY SUNDAY. HARD TO TIME ANY SHORTWAVES THAT FAR OUT THAT MIGHT
RIDE THROUGH THE FLOW...SO FOR NOW HAVE LEFT SUNDAY DRY.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 26/18Z.

DRIER AIR HAS PUSHED INTO KOFK AND IT IS MOVING INTO THE KFET
AREA. KOMA AND KLNK ARE PROGGED TO BE ON THE WRN EDGE/NRN EDGE OF
THE MORE ORGANIZED PRECIP...WILL NEED TO WATCH THIS FOR LATE THIS
AFT AND EVENING...AS HAVE TSRA MENTIONED DUE TO HEATING THIS
AFTERNOON AND STRENGTHENING OF THE LOW LEVEL JET AND RE-FOCUS OF
TSRA N OF THE FNT TONIGHT. SHOULD STORMS DEVELOP...DO HAVE SOME
MVFR VSBYS POSSIBLE. DID NOT MENTION HAIL IN FCST DUE TO
UNCERTAINTY OF STORM FORMATION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ051>053-065>068-
     078-088>093.

IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ069-079-080-090-
     091.

&&

DEWALD/ZAPOTOCNY
Hazardous weather outlook, May 25, 4:23 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
523 PM CDT SUN MAY 25 2008

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-261230-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-
523 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT...MAINLY SOUTH
OF A LINE FROM COLUMBUS TO WEST POINT AND ONAWA. SOME STORMS COULD
PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL.

MORE THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY ON MONDAY...BUT
SEVERE WEATHER IS NOT EXPECTED.

A COLD FRONT WILL MOVE SOUTH OF THE AREA...BUT WARM AND MOIST AIR
RIDING UP AND OVER THE FRONT WILL BRING THE POTENTIAL FOR
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORM CHANCES WILL RETURN TO THE REGION THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR MONDAY.

IAZ069-079-080-090-091-NEZ051>053-065>067-261230-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS-
SARPY-SEWARD-LANCASTER-CASS-
523 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY.

SCATTERED THUNDERSTORMS SHOULD DEVELOP AFTER MIDNIGHT. SOME OF
THOSE STORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL. WITH RECENT
RAINS OVER PARTS OF THE AREA...ADDITIONAL HEAVY RAIN COULD CAUSE
FLASH FLOODING. THUS A FLASH FLOOD WATCH IS POSTED THROUGH MONDAY
MORNING. A COLD FRONT DRIFTING SOUTH OF THE AREA WILL STALL OVER
SOUTHEAST NEBRASKA OR NORTHEAST KANSAS. WARM AND MOIST AIR RIDING
UP AND OVER THE FRONT WILL BRING THE POTENTIAL FOR THUNDERSTORMS
AND HEAVY RAIN. RAINFALL OF 2 INCHES OR MORE IS POSSIBLE BETWEEN
MIDNIGHT AND 7 AM.

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY ON
MONDAY...BUT THE FOCUS SHOULD SHIFT SLOWLY SOUTH OF THE AREA
DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE THURSDAY NIGHT
THROUGH SATURDAY AS ANOTHER STORM SYSTEM ENTERS THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MONDAY MORNING...BUT
SHOULD NOT BE NEEDED MONDAY AFTERNOON.

NEZ068-078-088>093-261230-
OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
523 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...AND POSSIBLY
TORNADOES...WILL MOVE FROM NORTH CENTRAL KANSAS AND INTO SOUTHEAST
NEBRASKA DURING THE EVENING. A TORNADO WATCH IS POSTED UNTIL 10
PM...SO ANY STORMS THAT AFFECT SOUTHEAST NEBRASKA COULD BECOME
SEVERE RATHER QUICKLY. WARM AND MOIST AIR IS ALREADY IN PLACE
LENDING TO HIGH INSTABILITY...WITH MODERATE WIND SHEAR IN PLACE
THAT WILL CAUSE STORMS TO ROTATE...AND POSSIBLY DROP TORNADOES.

THE THREAT OF SEVERE WEATHER WILL GRADUALLY DIMINISH AS THE
EVENING WEARS ON. HOWEVER...A FRONTAL BOUNDARY WILL SET UP IN
SOUTHEAST NEBRASKA OR NORTHEAST KANSAS LATE IN THE EVENING AND
OVERNIGHT. A CONTINUED FLOW OF WARM AND MOIST AIR OVER THAT FRONT
WILL MAINTAIN THUNDERSTORM GENERATION THROUGH MUCH OF THE NIGHT.
TRAINING OF THUNDERSTORMS OVER THE SAME AREAS COULD LEAD TO VERY
HEAVY RAIN OF 2 OR MORE INCHES...WHICH COULD LEAD TO FLASH
FLOODING. THUS A FLASH FLOOD WATCH IS POSTED UNTIL 7 AM. AREA
CREEKS AND STREAMS ARE ALREADY RUNNING HIGH FROM RECENT
RAINS...AND SOILS ARE NEARLY SATURATED. FLOODING COULD OCCUR
QUICKLY WITH ANY THUNDERSTORMS THAT AFFECT THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

STRONG TO POSSIBLY SEVERE STORMS COULD REDEVELOP OVER SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA ON MEMORIAL DAY...ESPECIALLY NEAR THE
KANSAS AND MISSOURI BORDERS. ALTHOUGH THUNDERSTORM CHANCES WILL
LINGER INTO TUESDAY...THE SEVERE WEATHER THREAT SHOULD SHIFT SOUTH OF
THE REGION.

MORE THUNDERSTORMS COULD ARRIVE TO THE REGION FROM THURSDAY NIGHT
THROUGH NEXT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...AND COULD BE
NEEDED AGAIN MONDAY AFTERNOON.

DERGAN

The radar

The Grand Island radar (KUEX), 94 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 7 hail. Local standard time, as filed.

Thunderstorm Wind, Saline

When
May 25, 5:30 PM CST
Where
Saline County, 0.53 mi W of Tobias
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.420, -97.340

Thunderstorm wind gusts estimated at over 60 mph flipped 2 campers near Swan Lake and blew shingles and an antenna off of a roof in the area.

Thunderstorm Wind, Jefferson

When
May 25, 5:33 PM CST
Where
Jefferson County, 1.74 mi SW of Fairbury
Measured
64 kt (74 mph) measured gust
Reported by
Emergency Manager
Coordinates
40.130, -97.190

Thunderstorm winds measured at 74 mph by weather equipment caused areas of tree damage around the Fairbury area.

Hail, Saline

When
May 25, 5:35 PM CST
Where
Saline County, 3.18 mi SSW of Tobias
Measured
0.75 in hail
Reported by
Public
Coordinates
40.380, -97.360

Thunderstorm Wind, Gage

When
May 25, 5:45 PM CST
Where
Gage County, Beatrice
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
40.270, -96.730

Thunderstorm wind gusts estimated at close to 60 mph blew a tree onto a house in town causing damage.

Hail, Saline

When
May 25, 5:47 PM CST
Where
Saline County, 4.67 mi SW of Dorchester
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.600, -97.180

Thunderstorm Wind, Jefferson

When
May 25, 5:48 PM CST
Where
Jefferson County, 0.53 mi W of Plymouth
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.300, -96.990

Fairly large branches were reported breaking off of trees due to thunderstorm wind gusts.

Hail, Saline

When
May 25, 5:58 PM CST
Where
Saline County, 3.34 mi NW of Dorchester
Measured
0.75 in hail
Reported by
Public
Coordinates
40.680, -97.170

Thunderstorm Wind, Saline

When
May 25, 6:00 PM CST to 6:19 PM CST
Where
Saline County, 0.52 mi W of Crete
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.630, -96.960

Thunderstorm wind gusts estimated at over 60 mph knocked down numerous trees and caused power outages in the Crete area. The fallen trees caused scattered house and vehicle damage in town.

Thunderstorm Wind, Lancaster

When
May 25, 6:10 PM CST to 6:26 PM CST
Where
Lancaster County, 0.55 mi WNW of Arbor to 1.16 mi N of Martell
Measured
55 kt (63 mph) measured gust
Reported by
Public
Coordinates
40.903, -96.680

Strong winds from thunderstorms that swept rapidly through the Lincoln area Sunday evening May 25th caused power outages, downed trees and sparked electrical fires. Thunderstorm winds were measured at 63 mph by Asos at the Lincoln airport with similar reports of winds of that speed estimated by spotters near 60th and Pioneers, 20th and K, near Antelope Park and 84th and Old Cheney Road. There were numerous reports of large tree limbs down and many large trees were pushed over or uprooted across town. The damage extended from Lincoln to a few miles south of town where some building damage was noted near Martell. At least 6,000 LES customers lost power. According to the Lincoln Journal-Star, some people claimed that this was one of the worst wind storms in terms of tree damage in years.

Thunderstorm Wind, Saline

When
May 25, 6:15 PM CST
Where
Saline County, 0.53 mi W of Wilber
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.480, -96.960

Thunderstorm winds estimated at over 60 mph downed large trees near Wilber and plastered buildings with leaves.

Thunderstorm Wind, Saline

When
May 25, 6:18 PM CST to 6:21 PM CST
Where
Saline County, 0.64 mi NW of Swanton to De Witt
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.386, -97.089

Thunderstorm winds estimated at over 60 mph destroyed several barns near Centerville and blew down a light pole and knocked down several 12 inch in diameter tree limbs, one of which fell through a porch, in the DeWitt area.

Thunderstorm Wind, Otoe

When
May 25, 6:21 PM CST to 6:36 PM CST
Where
Otoe County, Palmyra to 0.94 mi NE of Unadilla
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.700, -96.380

Thunderstorm wind gusts estimated at over 60 mph uprooted century-old trees and knocked down other large limbs damaging perhaps half the houses in Palmyra. This prompted the community board chairwoman to state that it was the worst tree damage she had seen in the 22 years she had been there. The winds also blew a truck off the road near town. Half inch hail was also reported from the storm. Tree and other damage was reported from Palmyra to near Unadilla where a farm outbuilding was destroyed when it was lifted up and thrown atop a house causing damage to the house as well.

Hail, Nemaha

When
May 25, 6:35 PM CST
Where
Nemaha County, 1.26 mi ESE of Julian
Measured
0.75 in hail
Reported by
Public
Coordinates
40.510, -95.850

Hail was reported, up to 3/4 of an inch in diameter.

Hail, Lancaster

When
May 25, 6:38 PM CST
Where
Lancaster County, Davey
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.980, -96.670

Hail covering the ground was reported in Davey, some up to 3/4 of an inch in diameter.

Thunderstorm Wind, Cass

When
May 25, 6:40 PM CST
Where
Cass County, 3.43 mi SW of Murdock to 2.99 mi E of Weeping Water Arpt
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.885, -96.316

Thunderstorm wind gusts estimated at 70 mph caused widespread tree damage across much of Cass county, including the Weeping Water area where part of a roof was torn off of an auditorium and some windows blown out. Many power lines were also downed.

Thunderstorm Wind, Cass

When
May 25, 6:50 PM CST
Where
Cass County, 0.87 mi SE of Plattsmouth
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
41.010, -95.890

A thunderstorm gust of 59 mph was measured at the Plattsmouth airport.

Hail, Otoe

When
May 25, 6:56 PM CST
Where
Otoe County, 0.52 mi W of Nebraska City
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
40.650, -95.860

Reported near the intersection of 70th and P Streets.

Thunderstorm Wind, Sarpy

When
May 25, 6:57 PM CST to 7:12 PM CST
Where
Sarpy County, 0.86 mi SE of Avery to 1.29 mi S of Bellevue
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.160, -95.920

Thunderstorm wind gusts of 60 to 70 mph were reported across the Bellevue area. A gust to 58 mph was measured at Offutt Afb. The winds caused tree damage and blew around lawn furniture. Some siding was also reported torn off of a apartment building near Highway 75 and Platteview Rd.

Thunderstorm Wind, Otoe

When
May 25, 7:00 PM CST
Where
Otoe County, 0.87 mi NE of Nebraska City Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.680, -95.860

Thunderstorm winds were estimated at 70 mph by spotters at the Nebraska City fire station. The winds snapped a few trees in the area.

Hail, Sarpy

When
May 25, 7:05 PM CST
Where
Sarpy County, 0.69 mi S of Rumsey
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
41.160, -95.980

Thunderstorm Wind, Douglas

When
May 25, 7:25 PM CST
Where
Douglas County, 0.64 mi NW of Gibson to 3.01 mi WNW of (Ovn)wsfo Omaha
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.257, -95.979

Thunderstorm wind gusts were estimated at around 60 mph near 104th and Fort Streets in Northwest Omaha. Also a fairly large section of midtown Omaha lost power due to tree limbs on power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89850, 89861, 89843, 103162, 89844, 89851, 89845, 89852, 89853, 89854, 89855, 89858, 89846, 89847, 89859, 89867, 89848, 89860, 89870, 89849, 89871.